Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Lubbock, TX

October 1, 2021Hockley County, Texas

NWS Lubbock, TX issued this special weather statement at Oct 1, 2021, 7:04 PM CDT for Hockley County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 1, 2021, 7:04 PM CDT (00:04 UTC)
Expired
Oct 1, 2021, 7:30 PM CDT
In force
26 min
Issued by
NWS Lubbock, TX
Hail
0.25 in
Wind
50

County Hockley County, TX

The radar

The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

370 
WWUS84 KLUB 020004
SPSLUB

Special Weather Statement
National Weather Service Lubbock TX
704 PM CDT Fri Oct 1 2021
 
TXZ028-033-034-020030-
Hockley TX-Cochran TX-Lamb TX-
704 PM CDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of northeastern
Cochran, northwestern Hockley and southwestern Lamb Counties through
730 PM CDT...

At 703 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Morton, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...West Texas Mesonet. At 650 PM, a wind gust of 48 mph was 
         measured at the mesonet near Morton.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Pep.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3382 10272 3382 10262 3386 10262 3388 10242
      3362 10245 3369 10275
TIME...MOT...LOC 0003Z 270DEG 13KT 3374 10267 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

$$

SINCAVAGE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Oct 1, 6:30 PM CDT, 34 minutes earlier.

Area forecast discussion, Oct 1, 6:30 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
630 PM CDT Fri Oct 1 2021

.AVIATION...
Scattered SHRA/TSRA currently west of KLBB and KPVW is gradually
evolving into broken lines, with a mean convective movement to the
east and northeast at around 25 kt. Locally heavy rainfall may
result in brief reductions in VSBY at KLBB and KPVW, in addition
to erratic, strong wind gusts at the surface. Convection remains
low-topped, though hail up to one inch will be possible aloft and
a convective SIGMET remains in effect. 2305Z PIREP out of KLBB
reported MOD turbulence at FL240. SHRA/TSRA will affect KCDS a few
hours after KLBB and KPVW.

There exists the possibility of CIGs cratering into MVFR/IFR at
KLBB and KPVW overnight, in addition to the potential for patchy
fog. Confidence on fog materializing remains low; however, should
this come to fruition, IFR/LIFR VSBY will be possible through
sunrise. VFR will prevail at all three terminals by late Saturday
morning with light northwesterly winds.

Sincavage

&&

.PREV DISCUSSION... /issued 414 PM CDT Fri Oct 1 2021/

SHORT TERM...
An upper level low pressure system rotating across New Mexico will
eject across the northern Texas Panhandle tonight into eastern
Kansas late Saturday. Before flow aloft veers and drying kicks in
later tonight and Saturday, we expect another round of showers and
thunder to spread through much of the area later today on the
Caprock into the early morning Saturday across the Rolling Plains.

As the upper level cold pool spreads over the moderate instability
across the area late this afternoon and evening, storm chances will
improve along with a risk for a few strong or severe thunderstorms
as noted by the Storm Prediction Center in its Day 1 Convective
Outlook. Solutions are in decent agreement moving storms from the
Sacramento Mountains across the Pecos divide into the Texas South
Plains region by early this evening. Storm motion will increase
from the west with a shift to the deeper layer westerly flow and
also potential cold pooling from the rain-cooled outflows.
Excessive rain potential may be offset by this faster storm motion
but a few storms still could be capable of very heavy rain until
this system departs.

Low level moisture will be last to depart, amd may require much of
Saturday morning to dry out before a sunnier afternoon follows.
Temperatures Saturday should warm several degrees over today.
RMcQueen

LONG TERM...
Quiet weather ahead for the end of this weekend and through the
upcoming work week. The system that brought rain the last couple of
days will exit northeast, where another disturbance will spin-off off
and dive south, eventually stalling over the southeast CONUS for
much of next week. As a result, as mentioned in the previous
forecast, a short wavelength but high amplitude ridge will be the
buffer between a developing low over the SE Pacific and the one over
the SE CONUS. We will remain dry through most, if not all of next
week with seasonably pleasant temperatures. Highs will climb
slightly above normal late in the week as the ridge axis shifts east
of us and a somewhat warmer airmass builds in, out ahead of the
Pacific low that eventually gets absorbed by the Polar Jet well to
our west and north. Overnight lows will continua their pleasant
cooling trend.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

09
Hazardous weather outlook, Oct 1, 7:01 PM CDT, 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
701 PM CDT Fri Oct 1 2021

TXZ021>044-030015-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
701 PM CDT Fri Oct 1 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

Widespread showers and thunderstorms will affect most of the Caprock
and Rolling Plains through early Saturday morning. Locally heavy rain
rates will be possible with total accumulations around one inch,
which may result in localized, minor flooding. Isolated strong wind
gusts up to 50 mph and small hail to around dime size will be
possible from the strongest storms as well.

Patchy fog, perhaps dense in a few locations, may develop across the
Caprock after thunderstorm activity ends. Reductions in visibility
may make driving difficult. Any fog that does develop should begin to
diminish a few hours after sunrise Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Oct 1, 7:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
704 PM CDT Fri Oct 1 2021

TXZ028-033-034-020030-
Hockley TX-Cochran TX-Lamb TX-
704 PM CDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of northeastern
Cochran, northwestern Hockley and southwestern Lamb Counties through
730 PM CDT...

At 703 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Morton, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...West Texas Mesonet. At 650 PM, a wind gust of 48 mph was
         measured at the mesonet near Morton.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pep.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3382 10272 3382 10262 3386 10262 3388 10242
      3362 10245 3369 10275
TIME...MOT...LOC 0003Z 270DEG 13KT 3374 10267

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SINCAVAGE

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.